zbMATH — the first resource for mathematics

The operator equation \(AX-XB=C\), admissibility, and asymptotic behavior of differential equations. (English) Zbl 0918.34059
For abstract evolution equations of the form \(u'(t)=Au(t)+f(t)\) one knows the notion of mild solutions. These are solutions which are representable in the form \[ u(t)=T(t-s)u(s)+\int^t_sT(t-\tau)f(\tau)d\tau\quad\text{for all }t\geq s, \] where \(A\) is the generator of a \(C_0\)-semigroup \(T(t)\) on a Banach space \(E\). A subspace \({\mathcal M}\) of the Banach space of all uniformly continuous bounded functions from \(\mathbb{R}\) to \(E\) is regularly admissible if for every \(f\in{\mathcal M}\) there exists a unique mild solution \(u\in{\mathcal M}\) of the abstract evolution equation.
The authors show that the problem is connected with the study of operator equations of the form \(AX-XB=C\) if a subspace \(\mathcal M\) is regularly admissible. As applications the authors study the exponential dichotomy, stability, the existence of periodic and almost-periodic solutions to the starting equation \(u'(t)=Au(t)+f(t)\).

34G10 Linear differential equations in abstract spaces
47A62 Equations involving linear operators, with operator unknowns
Full Text: DOI
[1] Amann, H., Ordinary differential equations, an introduction to nonlinear analysis, (1990), de Gruyter Berlin
[2] Arendt, W.; Räbiger, F.; Sourour, A., Spectral properties of the operator equationAXXBY, Quart. J. math. Oxford ser. (2), 45, 133-149, (1994) · Zbl 0826.47013
[3] Belonosov, V.S., On the indices of instability of unbounded operators, Sov. math. dokl., 28, 541-544, (1983) · Zbl 0617.47011
[4] Coppel, W.A., Dichotomies in stability theory, Lecture notes in math., 629, (1978), Springer-Verlag Berlin/New York · Zbl 0376.34001
[5] Daleckii, Ju.L.; Krein, M.G., Stability of solutions of differential equations on Banach spaces, (1974), Amer. Math. Soc Providence
[6] Datko, R., Extending a theorem of A. M. Lyapunov to Hilbert space, J. math. anal. appl., 32, 610-616, (1970) · Zbl 0211.16802
[7] Datko, R., Uniform asymptotic stability of evolutionary processes in a Banach space, SIAM J. math. anal., 3, 428-445, (1972) · Zbl 0241.34071
[8] Freeman, J.M., The tensor product of semigroups and the operator equationSXXTA, J. math. mech., 19, 819-828, (1970) · Zbl 0206.44403
[9] Goldstein, J., On the operator equationAXXBQ, Proc. amer. math. soc., 78, 31-34, (1978)
[10] Hale, J.K.; Verduyn-Lunel, S.M., Introduction to functional differential equations, (1993), Springer-Verlag Berlin/New York · Zbl 0787.34002
[11] Hale, J.K., Ordinary differential equations, (1969), Wiley-Interscience New York · Zbl 0186.40901
[12] Haraux, A., Nonlinear evolution equations, Lecture notes in math., 841, (1981), Springer-Verlag Berlin/New York
[13] Hatvani, L.; Krisztin, T., On the existence of periodic solutions for linear inhomogeneous and quasilinear functional differential equations, J. differential equations, 97, 1-15, (1992) · Zbl 0758.34054
[14] Katznelson, Y., An introduction to harmonic analysis, (1976), Dover New York · Zbl 0169.17902
[15] Kaashoek, M.A.; Verduyn-Lunel, S.M., An integrability condition on the resolvent for hyperbolicity of the semigroup, J. differential equations, 112, 374-406, (1994) · Zbl 0834.47036
[16] Krein, M.G., On some questions related to the ideas of Lyapunov in the theory of stability, Uspekhi mat. nauk, 3, 166-169, (1948)
[17] Latushkin, Y.; Montgomery-Smith, S., Evolutionary semigroups and Lyapunov theorems in Banach spaces, J. funct. anal., 127, 173-197, (1995) · Zbl 0878.47024
[18] Levitan, B.M.; Zhikov, V.V., Almost periodic functions and differential equations, (1982), Cambridge Univ. Press Cambridge · Zbl 0499.43005
[19] Lin, S.C.; Shaw, S.Y., On the operator equationaxqsxxtq, J. funct. anal., 77, 352-363, (1988)
[20] Lumer, G.; Rosenblum, M., Linear operator equations, Proc. amer. math. soc., 10, 32-41, (1959) · Zbl 0133.07903
[21] Yu. I. Lyubich, Introduction to the Theory of Banach Representations of groups, Birkhäuser, Basel, 1988
[22] Massera, J.L.; Schäffer, J.J., Linear differential equations and function spaces, (1966), Academic Press San Diego · Zbl 0202.14701
[23] Nagel, R., One-parameter semigroups of positive operators, Lecture notes in math., 1184, (1986), Springer-Verlag Berlin/New York
[24] Nambu, T., Feedback stabilization of diffusion equation by a functional observer, J. differential equations, 43, 257-280, (1982) · Zbl 0493.93042
[25] van Neerven, J.M.A.M., Characterization of exponential stability of a semigroup of operators in terms of its action by convolution on vector-valued function spaces overr+, J. differential equations, 124, 324-342, (1996) · Zbl 0913.47033
[26] Pazy, A., Semigroups of linear operators and applications to partial differential equations, (1983), Springer-Verlag Berlin/New York · Zbl 0516.47023
[27] Perron, O., Die stabilitätsfrage bei differentialgleichungen, Math. Z., 32, 703-728, (1930) · JFM 56.1040.01
[28] Prüss, J., On the spectrum ofC0, Trans. amer. math. soc., 284, 847-857, (1984) · Zbl 0572.47030
[29] Prüss, J., Evolutionary integral equations and applications, (1993), Birkhäuser Basel · Zbl 0793.45014
[30] Putnam, C.R., Commutation properties of Hilbert space operators and related topics, (1967), Springer-Verlag Berlin/New York · Zbl 0149.35104
[31] Rosenblum, M., On the operator equationBXXAQ, Duke math. J., 23, 263-269, (1956) · Zbl 0073.33003
[32] Ruess, W.; Quoc Phong, Vu, Asymptotically almost periodic solutions of evolution equations in Banach spaces, J. differential equations, 122, 282-301, (1995) · Zbl 0837.34067
[33] Phong, Vu Quoc, The operator equationAXXBCAB, Math. Z., 208, 567-588, (1991) · Zbl 0726.47029
[34] Phong, Vu Quoc, On the spectrum, complete trajectories, and asymptotic stability of linear semidynamical systems, J. differential equations, 105, 30-45, (1993) · Zbl 0786.34068
[35] Phong, Vu Quoc, Stability and almost periodicity of trajectories of periodic processes, J. differential equations, 115, 402-415, (1995) · Zbl 0815.34050
[36] Vu, Quoc, Phong, On the the exponential stability and dichotomy ofC0
[37] Zhikov, V.V., On the theory of the admissibility of pairs of function spaces, Dokl. akad. nauk SSSR, 205, 1281-1283, (1972)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.